Alert archive / New York / Flash Flood Warnings in 2023
Flash Flood Warning 62, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 29, 2023, 5:50 PM EDT for Suffolk County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2023, 5:50 PM EDT (21:50 UTC)
- Expired
- Sep 29, 2023, 9:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 20 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WGUS51 KOKX 292150
FFWOKX
NYC103-300100-
/O.NEW.KOKX.FF.W.0062.230929T2150Z-230930T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
550 PM EDT Fri Sep 29 2023
The National Weather Service in Upton has issued a
* Flash Flood Warning for...
Western Suffolk County in southeastern New York...
* Until 900 PM EDT.
* At 550 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2.5 inches of rain have fallen so far in western portions of
the warning area. The expected rainfall rate is 1 to 1.5 inches in
1 hour. Additional rainfall amounts of 1 to 3 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Centereach, Shirley, Medford, Ronkonkoma, Stony Brook, Patchogue,
Middle Island, Port Jefferson, Coram, Holbrook, Sayville,
Farmingville, Mastic, Rocky Point, Mastic Beach, Mount Sinai,
Yaphank, Brookhaven National Laboratory, East Patchogue and Lake
Ronkonkoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4097 7317 4097 7284 4074 7282 4065 7314
4067 7314 4068 7305 4073 7294 4074 7300
4072 7302 4070 7310 4071 7311 4069 7313
4068 7315 4080 7316
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...1-1.5 INCHES IN 1 HOUR
$$
JE2 follow-up statements
898
WGUS71 KOKX 292248
FFSOKX
Flash Flood Statement
National Weather Service New York NY
648 PM EDT Fri Sep 29 2023
NYC103-300100-
/O.CON.KOKX.FF.W.0062.000000T0000Z-230930T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suffolk NY-
648 PM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING
FOR WESTERN SUFFOLK COUNTY...
At 648 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 2.5 inches of rain have fallen. The expected rainfall rate
is 0.5 to 1 inch in 1 hour. Additional rainfall amounts of 0.5 to 1
inch are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Centereach, Shirley, Medford, Ronkonkoma, Stony Brook, Patchogue,
Middle Island, Port Jefferson, Coram, Holbrook, Sayville,
Farmingville, Mastic, Rocky Point, Mastic Beach, Mount Sinai,
Yaphank, Brookhaven National Laboratory, East Patchogue and Lake
Ronkonkoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4097 7317 4097 7284 4074 7282 4065 7314
4067 7314 4068 7305 4073 7294 4074 7300
4072 7302 4070 7310 4071 7311 4069 7313
4068 7315 4080 7316
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR
$$
JE810
WGUS71 KOKX 300052
FFSOKX
Flash Flood Statement
National Weather Service New York NY
852 PM EDT Fri Sep 29 2023
NYC103-300102-
/O.EXP.KOKX.FF.W.0062.000000T0000Z-230930T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Suffolk NY-
852 PM EDT Fri Sep 29 2023
...FLASH FLOOD WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING FOR
WESTERN SUFFOLK COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Additional rainfall of up to around a half inch will still
be possible over the next hour or two. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 600 AM EDT Saturday for
portions of southern Connecticut. Portions of northeast New Jersey.
Portions of southeast New York.
LAT...LON 4097 7317 4097 7284 4074 7282 4065 7314
4067 7314 4068 7305 4073 7294 4074 7300
4072 7302 4070 7310 4071 7311 4069 7313
4068 7315 4080 7316
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 4:09 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Sep 29, 4:09 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
409 PM EDT Fri Sep 29 2023
.SYNOPSIS...
Low pressure will be moving southeast of Long Island tonight
into Saturday while slightly strengthening. The low pressure
area will slowly move farther east out into the Atlantic
Saturday night into Sunday. Thereafter, high pressure will build
in from the Great Lakes through much of next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
***Flash flood watch remains through tonight for continued
potential for considerable flash flooding***
Heaviest rainfall axis in Nassau, NW Suffolk and going north
into Fairfield CT where greatest threat for flash flooding
exists. Elsewhere in flash flood watch area, still chances for
flash flooding but threat overall decreases late tonight.
Middlesex and New London CT, still on lower end of rainfall
amounts so did not expand flash flood watch in those zones.
The flash flood watch remains in effect to cover any
backbuilding and evolution of current heavy rainfall across the
area. Elevated instability will be confined to more coastal
areas so have isolated/slight chance thunderstorms in the
forecast for those locations.
With strengthening low pressure moving southeast of Long Island
and the inverted trough slowly moving eastward within the local
region, there will be enhanced convergence and vertical lift
going into tonight. Mid level cutoff low moves overhead.
CAMs are indicating backbuilding and expansion of heavy rain
showers going into tonight across mainly western portions of the
area. At this point, do not want to make any changes to the
flood watch still out through tonight. The bulk of the rainfall
be through early this evening. Before 8PM, still could have
forecasting additional 1 to 3 inches of rain across parts of NE
NJ, NYC, Lower Hudson Valley, SW CT and Western Long Island.
SREF has some 850-500 mb Q vector convergence and model bufkit
shows maxes in low to mid level omega going into early evening.
Both parameters decrease going into later this evening.
Layer precipitable waters up to 1.6 inches across the coastal
sections of the region which models only have decreasing
slightly this evening down to around 1.4 to 1.5 inches. However,
forcing is shown by models to decrease this evening after 8PM.
Have heaviest of rain shifting farther east more across Long
Island and Southern Connecticut later this evening into
overnight. Overall, think the rainfall intensity will be on a
downward trend late tonight into dawn of Saturday. However,
keeping POPs in likely at least with lingering rain showers
overnight with mid level positive vorticity advection.
NE gusty winds remain across the coastal sections of the region
through tonight. Lows were taken from a consensus of raw model
data, ranging from the mid to upper 50s. Temperatures will
likely be right near the dewpoint with the saturated low levels
in place.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Low pressure moves farther away southeast of Long Island
Saturday into Saturday night with mid level cutoff low moving
southeast of Long Island also. Vertical RH lowers considerably
between 850 and 500 mb during the day Saturday. Rain showers
will linger across the region Saturday morning and then
gradually taper off from NW to SE in the afternoon across the
interior areas. Rain showers in the forecast do not taper off
for Eastern Long Island and Southeast CT until early Saturday
evening. Drier conditions move in Saturday night with any
remaining chances for rain showers decreasing for the Twin Forks
of Long Island. Mainly dry conditions are anticipated for
Saturday night.
Max temperatures forecast Saturday were taken from a consensus
of raw model data, ranging from the mid 60s across western
sections to lower 60s across eastern sections. Min temperatures
Saturday night were taken from a consensus of MOS, ranging from
the upper 40s to upper 50s.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
There have been no significant changes to the long term, as
global ensemble guidance is in decent agreement with the overall
pattern. A rather quiescent and generally dry period is
expected along with a warm up into next week.
Closed, positively tilted upper low ejects off the east coast
to start, as a an amplified ridge shifts eastward from the
Central Plains. The ridge builds to the east Sunday through
Wednesday, with the ridge axis overhead by Wednesday. The ridge
axis heads offshore Wednesday night.
At the surface, low pressure heads east/southeast of the 40/70
benchmark on Saturday, with lingering showers across the
southern portions of the CWA though midday. Easterly flow will
continue through the day on Saturday, and into early Sunday,
keeping coastal sections under cloud cover for a good portion of
Saturday, while the interior should see some sun by late
afternoon. The pressure gradient begins to relax Sunday as the
surface low pulls away and winds become more northeasterly by
Sunday afternoon.
A strong high pressure then begins to dominate as it settles over
the northeast through Wednesday resulting in mainly dry conditions
for the region. Temperatures will be on the increase into midweek,
with highs in the mid to upper 70s across the NYC metro, northeast
NJ and the interior. At the coasts, highs in the low to mid 70s are
expected. Either way, these are near or just above average for the
time of year.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
An inverted trough across the area today will continue to bring
periods of moderate to heavy rain, gusty N-NE winds, and IFR
conditions. The rain will taper off on Sat as the sys slowly exits.
IFR through tngt. CIGs improve gradually on Sat, but most of the day
is likely to be MVFR or lower. VFR possible aft 19-22Z, although
this may not occur if the sys is too slow to exit.
Winds will be N-NE at 10-20 kt with to around 25kt, highest at the
coastal terminals. Gusts will diminish this evening, but increase
again on Sat. Winds overall diminish aft 21Z Sat.
Moderate to hvy rain will continue, especially from JFK-LGA-HPN,
into this eve. Pockets of locally heavy rain will be possible
elsewhere, but uncertainty is higher. The heaviest rain is expected
to end by around 3Z, with mainly light rain lingering into early Sat.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Tstms developing over the ocean tracking nwd will likely impact
JFK/LGA into this eve. A tempo has been included. Otherwise, isold
tstms thru this eve but probs too low to include in the TAFs.
Winds may vary 20 degrees on either side due to the close proximity
of a surface trough thru this eve. Winds may be stronger on Sat
depending on how quickly low pres offshore intensifies.
CIG/VIS variability possible due to the development/placement of
rain bands.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
Saturday: Improvement to VFR by around 00Z. N winds 15-25kt possible.
Saturday Night: VFR with decreasing N winds.
Sunday through Wednesday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
SCA conditions expected on all waters. SCA for the ocean goes
until 8PM Sunday. SCA for non-ocean waters goes until 8PM
Saturday. There may be some occasional 25 kt gusts for eastern
non-ocean waters Saturday evening. Otherwise, mainly below SCA
conditions expected for non-ocean waters Saturday night.
Winds gradually subside Saturday Night through Monday as high
pressure builds in from the west.
&&
.HYDROLOGY...
There have already been reports of near 1 to 7 inches of
rainfall within the forecast region. Highest amounts have been
in eastern parts of NYC, Westchester NY, Nassau NY and Fairfield
CT.
Additional rainfall after 2PM this afternoon and through early
Saturday is forecast to range between 2 and 3 inches across
much of the area with locally higher amounts expected, especially
for parts of Westchester NY, Nassau NY, and Fairfield CT.
Additional rainfall after 2PM this afternoon, more in the 1 to
2 inch range for Western Passaic NJ, Orange NY, New London CT,
and the Twin Forks of Long Island.
Next high tide cycle going into tonight could very well
exacerbate flooding issues along the coast.
Some river and stream flooding is expected.
Saturday and beyond, outside of any residual flooding and rivers
that are elevated, no additional significant rainfall is
expected.
&&
.TIDES/COASTAL FLOODING...
An approaching full moon will have rising astronomical tides (as low
as 1/4-1/2 ft needed to reach minor thresholds), combined with a
persistent and slightly strengthening E-NE flow and E wind
wave/swell today into Sat Am will have water levels solidly at minor
flood levels (up to 1 1/2 ft inundation) for vulnerable NY/NJ
harbor, Jamaica Bay, western Great South Bay, and coastal
Westchester/Fairfield communities, with localized minor elsewhere
across Long Island and NYC for the high tide cycles through at least
Saturday morning.
A bit more uncertainty on how widespread the minor coastal flooding
will be with the Saturday night and Sunday morning high tide cycles
as astronomical tides peak, but winds turn more to the N-NE and
gradually subside. Highest confidence in additional cycles of
widespread minor flooding is for the southern bays of Nassau and
Queens due to restricted tidal drainage, with perhaps more localized
minor flooding elsewhere.
In addition, continued beach erosion/escarpment will continue
through at least Saturday due to elevated water levels, 4-7 ft
breaking surf, and a strong E-W longshore current. Dune erosion
potential looks to be localized, with overwashes not expected.
Although our surf zone forecast season in over, the risk for
dangerous rip currents will continue into at least early next week
based on the wave conditions.
NOTE: The Peconic River at Riverhead tidal gauge is out of service
(had been reading too high). The gauge is being looked into by our
partners at the USGS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ005-006-009-010.
Coastal Flood Advisory until 2 PM EDT Saturday for CTZ009.
NY...Flood Watch through late tonight for NYZ067>075-078>081-
176>179.
Coastal Flood Advisory until 2 PM EDT Saturday for NYZ071.
Coastal Flood Advisory until noon EDT Saturday for NYZ178-179.
NJ...Flood Watch through late tonight for NJZ002-004-006-103>108.
Coastal Flood Advisory until noon EDT Saturday for NJZ006-106-
108.
MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ331-332-
335-338-340-345.
Small Craft Advisory until 8 PM EDT Sunday for ANZ350-353-355.
&&
SYNOPSIS...JM/NV
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...DBR
AVIATION...JMC
MARINE...JM/NV
HYDROLOGY...JM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 29, 5:37 PM EDT, 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 537 PM EDT Fri Sep 29 2023 CTZ005-006-010-NJZ002-004-103>105-107-NYZ067>070-072>075-078>081-176- 177-302145- Northern Fairfield-Northern New Haven-Southern New Haven- Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen- Western Essex-Western Union-Orange-Putnam-Rockland- Northern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau- 537 PM EDT Fri Sep 29 2023 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ006-106-108-NYZ178-179-302145- Hudson-Eastern Essex-Eastern Union-Southern Queens-Southern Nassau- 537 PM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ009-NYZ071-302145- Southern Fairfield-Southern Westchester- 537 PM EDT Fri Sep 29 2023 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT SATURDAY... ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-302145- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 537 PM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ007-008-011-012-302145- Northern Middlesex-Northern New London-Southern Middlesex- Southern New London- 537 PM EDT Fri Sep 29 2023 This Hazardous Weather Outlook is for southern Connecticut. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Local storm report, Sep 29, 4:31 PM EDT, 1 hour 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
431 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Flash Flood 1 NW Danbury Airport 41.38N 73.50W
09/29/2023 Fairfield CT Emergency Mngr
Kenosia Ave closed.
&&Local storm report, Sep 29, 4:35 PM EDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
435 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Flash Flood 1 SSE East Meadow 40.70N 73.55W
09/29/2023 Nassau NY Fire Dept/Rescue
Multiple vehicles stuck in flood waters.
Fire Department responding.
&&Local storm report, Sep 29, 4:47 PM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
447 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Flash Flood 1 NNW Farmingdale Airpo 40.74N 73.42W
09/29/2023 Suffolk NY Fire Dept/Rescue
NY 110 at Conklin Street in Farmingdale is
closed due to flooding.
&&Local storm report, Sep 29, 5:18 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
518 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM Flash Flood 1 ESE Jericho 40.78N 73.53W
09/29/2023 Nassau NY Dept of Highways
Westbound lanes of Northern State Parkway
are closed due to flooding at Exit 35S.
&&Local storm report, Sep 29, 5:24 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
524 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Flash Flood 1 W Huntington 40.88N 73.42W
09/29/2023 Suffolk NY Dept of Highways
NY 110 is closed due to flooding between
Mill Lane and Prime Avenue and near Madison
Street at Heckscher Park.
&&Local storm report, Sep 29, 5:37 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
537 PM EDT Fri Sep 29 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM Flash Flood 1 NNW Commack 40.85N 73.29W
09/29/2023 Suffolk NY Fire Dept/Rescue
Motorist stranded in flooding on Town Line
Road. Fire Department responding.
&&The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 11:09 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, Queens | 3 hr |
| Sep 29, 12:48 AM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Sep 29, 1:43 AM EDT | Flash Flood Warning | OKX | Kings, Nassau, Queens | 16 hr |
| Sep 29, 3:57 AM EDT | Areal Flood Advisory | OKX | Suffolk | 3 hr |
| Sep 29, 6:30 AM EDT | Areal Flood Advisory | OKX | Rockland | 4 hr |
| Sep 29, 7:08 AM EDT | Areal Flood Advisory | OKX | Kings, New York, Richmond | 3 hr |
| Sep 29, 7:29 AM EDT | Flash Flood Warning | OKX | Kings, New York, Richmond | 3 hr |
| Sep 29, 7:55 AM EDT | Areal Flood Advisory | OKX | Bronx, New York, Rockland, Westchester | 3 hr |
| Sep 29, 8:24 AM EDT | Flash Flood Warning | OKX | Bronx, New York, Queens | 7 hr |
| Sep 29, 8:47 AM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 4 hr |
| Sep 29, 9:20 AM EDT | Areal Flood Advisory | OKX | Putnam, Rockland, Westchester | 5 hr |
| Sep 29, 9:22 AM EDT | Flash Flood Warning | OKX | Kings, New York, Queens | 5 hr |
| Sep 29, 10:18 AM EDT | Flash Flood Warning | OKX | Westchester | 7 hr |
| Sep 29, 10:58 AM EDT | River Flood Warning | OKX | Orange, Rockland | 11 hr |
| Sep 29, 12:57 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 3 hr |
| Sep 29, 2:17 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 106 min |
| Sep 29, 3:13 PM EDT | Flash Flood Warning | OKX | Nassau | 3 hr |
| Sep 29, 3:37 PM EDT | Flash Flood Warning | OKX | Suffolk | 3 hr |
| Sep 29, 4:48 PM EDT | Areal Flood Warning | OKX | Bronx, Westchester | 16 hr |
| Sep 29, 5:26 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Sep 29, 5:39 PM EDT | Areal Flood Advisory | OKX | Westchester | 104 min |
| Sep 29, 6:06 PM EDT | Areal Flood Advisory | OKX | Rockland | 3 hr |
Nearby
Flash Flood Warnings in New York, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.